MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7MM TI CERVICAL SPINE SCREW SLF-DRLG/VARIABLE ANGLE 16MM; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7MM TI CERVICAL SPINE SCREW SLF-DRLG/VARIABLE ANGLE 16MM; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.647.836
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior cervical fusion on (b)(6) 2018, the surgeon was not able to fully seat the titanium cervical spine screw self -drilling/variable angle to engage the locking mechanism.After using supplied awl, the surgeon attempted multiple times using the angled and straight screwdriver to fully seat the screw within locking zone (past the locking button on the plate).The surgeon tried to use the screw removal screwdriver in an attempt to get better purchase when trying to fully engage the screw.Surgeon was unable to do so and felt confident in leaving the screw 1mm proud.Surgeon mentioned that the screw was not moving, and he didn¿t want to attempt to remove the screw beyond what had been attempted.Surgeon did not want to cause more harm in trying to remove the screw.The rest of the operation continued, and surgeon was satisfied.There was an unknown surgical delay.There was no patient consequence.Concomitant devices: screwdriver (part: unknown, lot: unknown, quantity: unknown), plate (part: unknown, lot: unknown, quantity: unknown).This report is for a 3.7mm titanium (ti) cervical spine screw.This is report 1 of 1 for (b)(4).

Brand Name
3.7MM TI CERVICAL SPINE SCREW SLF-DRLG/VARIABLE ANGLE 16MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8252644
Report Number2939274-2019-55878
Device Sequence Number1439227
Product Code OVE
UDI-Device Identifier10705034751368
UDI-Public(01)10705034751368
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.836
Device Catalogue Number04.647.836
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/16/2019
Patient Sequence Number1